Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 5, NWS Jackson, KY

February 9, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 9, 2008, 3:38 AM EST for 33 counties in Kentucky. It took effect at Feb 10, 2008, 12:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 3:38 AM EST (08:38 UTC)
In effect from
Feb 10, 2008, 12:00 AM EST
Expired
Feb 10, 2008, 4:00 PM EST
In force
16 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 090838
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
338 AM EST SAT FEB 9 2008

...STRONG WIND GUSTS EXPECTED TONIGHT AND SUNDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WIND GUSTS
CAN BE EXPECTED AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE EXPECTED
TO LAST INTO SUNDAY MORNING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092100-
/O.NEW.KJKL.WI.Y.0005.080210T0300Z-080210T1700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
338 AM EST SAT FEB 9 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
EST SUNDAY. 

A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...USHERING GUSTY WINDS
AND MUCH COLDER AIR. WIND GUSTS OF AROUND 45 MPH ARE EXPECTED TONIGHT
AND SUNDAY MORNING ACROSS MUCH OF THE AREA. WINDS OF THIS MAGNITUDE
MAY BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN
DOWN...ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL.
RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY
THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER
RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR
UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

WJM
5 follow-up statements
000 
WWUS73 KJKL 092044
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EST SAT FEB 9 2008

...STRONG WIND GUSTS EXPECTED TONIGHT THROUGH THE DAY ON SUNDAY...

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WIND
GUSTS CAN BE EXPECTED AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE
EXPECTED TO LAST INTO SUNDAY AFTERNOON.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100500-
/O.EXT.KJKL.WI.Y.0005.080210T0300Z-080210T2100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
344 PM EST SAT FEB 9 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST SUNDAY.

A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...USHERING IN GUSTY
WINDS AND A MUCH COLDER AIRMASS. A FEW WIND GUSTS UP TO 45 MPH ARE
POSSIBLE AS THE FRONT CROSSES THE AREA OVERNIGHT...BUT THE HIGHEST
WINDS ARE EXPECTED TO OCCUR ON SUNDAY WHEN FREQUENT GUSTS UP TO 45
MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE LIMBS.
SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...ESPECIALLY WITH THE
WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND
GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND
TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE
INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

WJM/ABE
000 
WWUS73 KJKL 100132
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
832 PM EST SAT FEB 9 2008

...STRONG WIND GUSTS EXPECTED TONIGHT THROUGH THE DAY ON SUNDAY...

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. STRONG WIND
GUSTS CAN BE EXPECTED AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE
EXPECTED TO LAST INTO SUNDAY AFTERNOON.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100900-
/O.EXT.KJKL.WI.Y.0005.080210T0500Z-080210T2100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
832 PM EST SAT FEB 9 2008

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST SUNDAY. 

A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...USHERING IN
GUSTY WINDS AND A MUCH COLDER AIRMASS. A FEW WIND GUSTS UP TO
45 MPH ARE POSSIBLE AS THE FRONT CROSSES THE AREA OVERNIGHT...BUT
THE HIGHEST WINDS ARE EXPECTED TO OCCUR ON SUNDAY WHEN FREQUENT
GUSTS UP TO 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE MAY
BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN
DOWN...ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL.
RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND
BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

ABE/JJ
000 
WWUS73 KJKL 100840
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
340 AM EST SUN FEB 10 2008

...STRONG WIND GUSTS EXPECTED TODAY...

.A COLD FRONT WILL MOVE EAST OF THE AREA THIS MORNING...USHERING IN
COLDER AIR AND GUSTY WINDS. STRONG WIND GUSTS ARE EXPECTED THROUGHOUT
THE DAY TODAY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102100-
/O.CON.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
340 AM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

A COLD FRONT WILL MOVE EAST OF THE AREA THIS MORNING...USHERING IN
GUSTY WINDS AND A MUCH COLDER AIRMASS. WIND GUSTS AROUND 45 MPH ARE
EXPECTED AT TIMES TODAY. WINDS OF THIS MAGNITUDE MAY BRING DOWN TREE
LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...ESPECIALLY WITH
THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS SHOULD SECURE
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. WINDS ARE
EXPECTED TO SUBSIDE BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

WJM
000 
WWUS73 KJKL 101550
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EST SUN FEB 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102100-
/O.CON.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1050 AM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE AFTERNOON
HOURS BEFORE DIMINISHING LATE. WINDS OF THIS MAGNITUDE MAY BRING
DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN DOWN...
ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL. RESIDENTS
SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

WJM/ABE
000 
WWUS73 KJKL 102115
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EST SUN FEB 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000-
/O.EXP.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/
/O.NEW.KJKL.WI.Y.0006.080210T2115Z-080211T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
415 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE EARLY 
EVENING HOURS BEFORE DIMINISHING. WINDS OF THIS MAGNITUDE MAY
BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN
DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL.
RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND
BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:05 AM EST, 33 minutes earlier.

Area forecast discussion, Feb 9, 3:05 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EST SAT FEB 9 2008

.SHORT TERM.../TODAY THROUGH MONDAY/...UPDATED

A COLD FRONT WILL BE MOVING THROUGH THE AREA AT AROUND 12Z. COULD BE
A FEW SPRINKLES OR FLURRIES IN SOME AREAS AS THIS MOVES THROUGH...BUT
ANY MEASURABLE PRECIP SHOULD STAY TO THE NORTH. NOT MUCH MOISTURE IS
AVAILABLE THIS FAR SOUTH WITH THIS SYSTEM. SKIES SHOULD CLEAR OUT FOR
A WHILE TODAY AS DRIER AIR MOVES IN BEHIND THE FRONT. CLOUDS WILL
BEGIN TO INCREASE LATE TODAY AND TONIGHT AS A COLD FRONT APPROACHES.
WILL MAINTAIN SOME SLIGHT CHANCE POPS ESPECIALLY IN THE NORTHERN
2/3RDS OF THE CWA AS THIS PASSES THROUGH. AGAIN...NOT MUCH DEEP
MOISTURE IS AVAILABLE WITH THIS SYSTEM. THE MAIN STORY WITH THE FRONT
WILL BE THE WINDS. WILL ISSUE A WIND ADVISORY FROM 10 PM TONIGHT
THROUGH NOON SUNDAY AS WINDS ABOVE THE SURFACE PICK UP TO BETWEEN 50
AND 55 KT AT 3000 FT WITH FROPA. BEHIND THE FRONT...WILL STILL LIKELY
BE ABLE TO MIX STRONGER WINDS DOWN TO THE SURFACE THROUGH AROUND NOON
SUNDAY. EXPECTING SURFACE GUSTS TO AROUND 45 MPH AT TIMES DURING THIS
PERIOD. MUCH COLDER AIR WILL POUR IN BEHIND THE FRONT LATE TONIGHT
AND SUNDAY...RESULTING IN LITTLE IF ANY TEMPERATURE RISE DURING THE
DAY SUNDAY. COULD ALSO BE A FEW FLURRIES SUNDAY MORNING WITH
UPSLOPE...BUT DRY AIR AND UNFAVORABLE DYNAMICS WILL PREVENT ANY
ACCUMULATING SNOW. TEMPERATURES SHOULD BE SLOW TO RECOVER ON MONDAY
AFTER A COLD NIGHT SUNDAY NIGHT. A WARM FRONT APPROACHES LATE
MONDAY...AND DECIDED TO ADD SOME SLIGHT CHANCE POPS FOR RAIN OR SNOW
IN THE NORTHERN HALF OF THE CWA WITH SREFS...GFS...AND ECMWF
INDICATING SOME POTENTIAL FOR PRECIP LATE IN THE DAY. THINK THE WRF
IS MUCH TOO AGGRESSIVE PRODUCING PRECIP OVER THE AREA ON MONDAY
CONSIDERING THE DRY AIR IN PLACE...AND SIDED CLOSER TO THE GFS.

.LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/

APPROACHING SYSTEM ENTERS THE PLAINS MONDAY AND MONDAY NIGHT WITH A
FAST ZONAL FLOW ALOFT. WHAT PRECIP FALLS MONDAY NIGHT MAY FALL AS A
MIX OF SNOW AND RAIN... OR OTHER WINTRY PRECIP... AS TEMPS ARE
EXPECTED TO FALL TO FREEZING OR BELOW ACROSS OUR NORTHERN COUNTIES.
BULK OF THE PRECIP IS NOT EXPECTED TO REACH THE AREA UNTIL THE DAY ON
TUESDAY... HOWEVER... WHEN PRECIP TYPE SHOULD BE ALL RAIN WITH
TEMPERATURES WARMING TO AROUND 50 OR ABOVE.

COLD FRONT SHOULD MEANDER THROUGH THE AREA TUESDAY NIGHT BUT IT
APPEARS THAT IT WILL TAKE A WHILE TO COMPLETE THE TRIP AS A SURFACE
LOW DEVELOPS TO THE SOUTH. 08/00Z ECMWF REMAINS MORE CONGEALED WITH
THE UPPER LEVEL FEATURES AND THUS MORE PROGRESSIVE OVERALL... BUT
OTHER GUIDANCE... I.E. THE 08/12Z GFS... WANT TO CLOSE OFF THE
SOUTHERN STREAM FEATURE AND TAKE MUCH LONGER TO PROGRESS A SURFACE
LOW ACROSS THE DEEP SOUTH OR TENNESSEE VALLEY. 08/12Z GFS AND 08/06Z
DGEX SOLUTIONS WOULD IN FACT LINGER PRECIP INTO THURSDAY MORNING IF
THEY VERIFY. HAVE CONTINUED TO BLEND THE AVAILABLE SOLUTIONS TO TRY
TO WASH OUT THE DIFFERENCES AND THE END SOLUTION AND SENSIBLE
WEATHER MORE CLOSELY RESEMBLES THE 08/12Z GEM REPRESENTATION WITH
RAIN... POSSIBLY A RAIN/SNOW MIX UP NORTH... GRADUALLY ENDING FROM
NORTHWEST TO SOUTHEAST BY LATE WEDNESDAY EVENING.

NOT ONLY ARE THERE LARGE DIFFERENCES WITH THE SURFACE FEATURES BUT
THERE ARE LARGE DIFFERENCES WITH HOW MUCH COLD AIR GETS DRAGGED
SOUTHWARD TOWARD THE AREA BEHIND THIS MIDWEEK SYSTEM. CONTINUED TO
TAKE THE MIDDLE ROAD WITH HIGHS IN THE 40S ON WEDNESDAY WARMING INTO
THE 50S FOR MOST LOCATIONS ON THURSDAY AS HIGH PRESSURE BUILDS IN.

AMAZINGLY... AFTER SUCH POOR AGREEMENT MIDWEEK... THERE IS RATHER
GOOD AGREEMENT ON A WEAKER COLD FRONT DROPPING INTO THE AREA BY
FRIDAY BUT MOISTURE APPEARS LIMITED WITH THIS FEATURE SO WILL HANDLE
WITH A SLIGHT CHANCE OF RAIN FOR NOW.

&&

.AVIATION.../06Z TO 06Z/

WHILE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...PLENTY OF MID
LEVEL AND SOME LOW LEVEL CLOUDS WILL ABOUND THROUGH SATURDAY NIGHT.
RIGHT NOW DO NOT SEE MUCH IN THE WAY OF A CLOUD DECK THAT WOULD FALL
BELOW THE VFR LIMITS...UNTIL SATURDAY EVENING JUST AHEAD OF THE
ARCTIC BOUNDARY. WINDS WILL BE MORE PROBLEMIC...THOUGH...WITH LIGHT
SFC WINDS INTO THE MORNING HOURS SATURDAY ALTHOUGH JUST OFF THE SFC
THEY WILL BLOW FROM THE SOUTHWEST AT 30 KTS. SOME OF THESE WINDS
WILL MIX DOWN DURING THE DAY SATURDAY BEFORE TEMPORARILY DECOUPLING
IN THE EVENING...EVEN AS THE WINDS OFF THE SFC WILL BE UP NEAR 45
KTS FROM THE WEST. AS A RESULT...HAVE PLACED A COUPLE OF WIND SHEAR
GROUPS INTO THE TAFS...ONE EARLY THIS MORNING AND ANOTHER LATER THIS
EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST SUNDAY FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...WJM
LONG TERM...ABE
AVIATION...GREIF
Hazardous weather outlook, Feb 8, 11:37 PM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1137 PM EST FRI FEB 8 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1137 PM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...REST OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE FOR SNOW SHOWERS EARLY SATURDAY MORNING NEAR
THE VIRGINIA AND WEST VIRGINIA BORDER.

SNOW SHOWERS ARE AGAIN POSSIBLE ON SATURDAY NIGHT AS AN ARCTIC COLD
FRONT CROSSES THE STATE. ACCOMPANYING THIS FRONT WILL BE COLDER
TEMPERATURES ON SUNDAY AS WELL AS GUSTY WEST TO NORTHWEST WINDS OF
30 TO 40 MPH.

SNOW IS ALSO POSSIBLE ON MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING.

SNOW ACCUMULATIONS THROUGH THE PERIOD...IF ANY...WILL BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/JP/GEOGERIAN

In the hours before

Local storm report, Feb 8, 11:54 PM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EST FRI FEB 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     1 S ZACHARIAH           37.69N 83.68W
02/06/2008                   LEE                KY   NWS EMPLOYEE

            TWO LARGE TREES WERE BLOWN DOWN ALONG HIGHWAY 11...WITH
            ONE TREE ON POWER LINES.

&&

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:42 AM ESTFire Weather WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more22 hr

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.